MAUDE Adverse Event Report: CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE

CLINICAL INNOVATIONS, LLC GOLDTRACE FETAL SCALP ELECTRODE
Model Number CNS000004
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is very important for the fse to be applied correctly to have the best results of monitoring and removal at the end of delivery.It is imperative that the fse not be rotated more than 1 ½ turn when applying it to the baby's scalp.If the electrode is excessively torqued during (e.G.Rotated > 1 ½ turns clockwise) application to the presenting part or if the electrode was rotated in the incorrect direction when removing from the scalp.The instructions for removal of the fse in the ifu reads as follows: "remove spiral needle by grasping electrode wires as close to fetal presenting part as possible and twist counter-clockwise until free from presenting part".When removing the fse, it is very important to make sure that the clinicians are twisting it counter-clockwise as close to the presenting part, as possible.If it was inserted correctly, it should not take more than a 1 ½ turn to remove it.Education on proper insertion and removal along with reviewing of the ifu's are very important for any clinician using this product.
 
Event or Problem Description
Baby was delivered in vaginal birth (b)(6).Remaining indurations on the head of the baby at site of the fetal scalp electrode.Suspecting infection.Ultrasound results (b)(6) 2018 implied suspicion of foreign object.After a small surgery incision, it was possible to remove the remaining piece of the electrode.

Brand Name
GOLDTRACE FETAL SCALP ELECTRODE
Common Device Name
FETAL SCALP ELECTRODE
Manufacturer (Section D)
CLINICAL INNOVATIONS, LLC
747 w 4170 s
murray UT 84123
MDR Report Key7706987
Report Number1722684-2018-00009
Device Sequence Number1015149
Product Code HGP
UDI-Device Identifier00814247020505
UDI-Public00814247020505
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K030691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2020
Device Model NumberCNS000004
Device Lot Number171421
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Initial Report FDA Received Date07/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age1 WK